Couldn't find what you looking for?

TRY OUR SEARCH!

Trust me as an addictions counselor gravol is very much so addictive. If used as directed it's harmless, but if abused (taking more then 500mgs a day or at once) it induces visual and auditory hallucinations and a sedating effect similar to benzodiazepines (Valium, Ativan, clonazepam. Etc) the thing is even after a week of taking gravol you start to develop tolorance and need more pills to get the desired high effect. Withdraws are usually dysphoria, shaking, nausea and or vomitting, being lethargic. Paranoia and trouble with comprehension and interaction. I can tell you I've had a lot of alcoholics come to me and explain how the crush up the pills and snort them before getting drunk because it causes a very potent high while intoxicated on alcohol. But gravol on its own will induce an effect similar to extacy. Teens are at great risk for this as parents who don't know the dangers of the gravol high usual have gravol or Dramamine in their medicine counter and wouldn't think twice about it being a threat. I've had kids as young as 12 come to my office and explain how they heard gravol in high amounts is like dropping acid but they think it's harmless because it's an otc drug. So make no mistake gravol is potential addictive drug when abused.
Reply

Loading...

I work in a drug treatment facility and I can vouch for the fact that gravol is rarely abused, and certainly not to the point of causing physical dependence. While there are some who will take a substantially larger dose than recommended in hopes of obtaining a cheap high, these people are generally put off by their experience and don't repeat their mistake. Supposedly the high is very unpleasant. Therefore, the potential for abuse exists, but remains low.
If your daughter is continuing to need gravol after what I assume was upper GI surgery, you should take her to a doctor. However, she should be examined to ensure that her post operative recovery is proceeding properly, rather than to discuss a possible gravol dependency. My primary concern would be that she continues to experience nausea that long after surgery, and her doctor should be made aware of it.
I personally take at least one dose of gravol most days, however this is because of nausea related to an autoimmune disease, and not necessarily for sleep. I have never experienced increased tolerance or any indication of dependency and my rheumatologist has assured me this is safe. That being said, anyone who takes a drug for longer than a few days should speak to their family physician to ensure that it's safe for them.
Reply

Loading...

People with ADHD react opposite to these sort of drugs. For example Caffeine makes people with ADHD calm and drugs such as sedatives don't settle these people down they need stimulants. Source: Me and my 2 daughters. We all have ADHD
Reply

Loading...

Best answer so far
Reply

Loading...

I think that's the key here, is 'taken in normal, recommended doses' - I've used half a pill of Gravol every night for years, and only recently have I noticed it either doesn't work, or actually causes nausea. I feel, that any OTC that says you can take 8 of a day, is not an addictive substance. Habit forming, sure. Now I am in the process of breaking that cycle, and that part has proven difficult. But that is my personal experience, and every body is different. I also don't see how anyone could get high from this. I've taken the full 8 when doing a 40 hour international flight + lay over (get sick on planes) and by the time I got to my destination I felt like a massive pile of trash.
Reply

Loading...

I am a 67 year old woman who has suffered with generalized anxiety disorder for 30 plus years, and insomnia. I have tried every medication as prescribed by my doctors to manage this disorder along with regular exercise etc, they all quit working unless you take such a heavy dose which makes you feel emotionally dead. My panic and anxiety has been off the charts this past few weeks. It feels like being hit by a freight train. I couldn't get into see a doctor and I knew gravol works. I take one in the morning 50mg and one at night. It has helped better then any of the drugs I was prescribed. My one concern is the effect it has on the liver or kidneys. Anyone have some good medical response to this question. Everyone's brain is wired differently and if this chemical is what my brain needs
it will be a life changer.
Reply

Loading...

no one cares ****
Reply

Loading...

I am soon to be 69 yr's old (F) Retired Flight Attendant, The 1st yr. I started Flying I had Trouble getting to sleep on Lay Overs, different Time zone, bed , food, etc. etc. Had a visit with the Companies Dr.Aviation Dr. he suggested Gravol, I took it every night while working, then started using it Every night working or not, I have been taking 2 every night for about 10 yrs. Total number of years using Gravol is 32 yrs. I need it to sleep, any suggestions, Thanks in Advance
Reply

Loading...

Am a 28 year old female I started taking gravol while I was pregnant don't know I would get addicted the doctors told me it would help with morning sickness vomiting but here I am two years later trying to kick this habit its so hard i don't know it would be like this my daughter behaves crazy an its all because of me i feel sick my body is broken down my marriage life is in a mess because am always in a bad mood depressed irritable God help me I hope its not to late for me an my baby I hope I don't perminantly damage us
Reply

Loading...

thank you for posting
Reply

Loading...

I was just thinking the same thing!
Reply

Loading...

I started taking gravol to help me sleep, but as my body built up a tolerance to it I find myself taking more every night. I take 7 every night, as well as a sleeping pill.
I will admit I have an addiction to it, I don’t think I could just stop taking it. I’m sure it’s not good for my body, but not sleeping and depression aren’t either
Reply

Loading...